Mississippi, 2021

Hail and Damaging Winds in Mississippi, June 13 to 14, 2021

June 13 to 14, 2021 · NWS JAN · 35 events in 18 counties and zones

Strong to severe thunderstorms developed over northern portions of Mississippi during the afternoon of June 13th and quickly spread south and west across the state. Several significant events of wind damage occurred as these storms spread across the region, with some houses impacted by high wind and fallen trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$537,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Strong to severe thunderstorms developed over northern portions of Mississippi during the afternoon of June 13th and quickly spread south and west across the state. Several significant events of wind damage occurred as these storms spread across the region, with some houses impacted by high wind and fallen trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 10:51 AM CST, 2 hours earlier.

Area forecast discussion, Jun 13, 10:51 AM CST, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1151 AM CDT Sun Jun 13 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Although VFR conditions will prevail through the period, isolated
to scattered showers and thunderstorms will develop this afternoon
and linger into the evening. Where these storms occur, brief IFR
conditions can be expected with strong and gusty winds./GG/

&&

.DISCUSSION...
Active convective day shaping up over the area this afternoon.
Modified morning sounding with 94/74 was highlighted by 4500 J/kg
CAPE, 1500 J/kg DCAPE, 8C/km 0-3km lapse rate and 45K thete-diff;
all of which leading to a likely microburst potential. Already,
enhanced CU field has developed over central and southern
sections. HRRR continues to trend up in convective coverage, so
increased pops over much of the area. Also, outlooked Marginal for
severe storms in the HWO for the entire area, similar to SPC./GG/

Prior discussion below:

Today and tonight...
Hot and humid airmass remains in place over the region and keeping
the temps similar to yesterday, well into the 90s in most
locations. With dewpoints into the 70s, heat indices will be in
the low 100s...with the highest values around/just over 105F west
of I-55 and south of I-20. Will keep the same HWO graphic in place
from yesterday...as it lines up perfectly with the newest
guidance overall. HRRR is broadbrushing some diurnal showers/TS
later this afternoon...and have increased to chance pops after
18z...lingering into the evening hours. Convection ends quickly as
the ridging over the western CONUS edges into the Miss River
Valley. Inherited some minor fog mentions in low lying areas
mostly in the southern half of the forecast area in the overnight
hours. Will need to reassess areal coverage if the afternoon
summer showers materialize, particularly in the north and
east...as any llvl enhancement of moisture will likely push the
xover temps much closer to fog development.

Tomorrow through Saturday...
Tomorrow:
The forecast period starts off tomorrow with a stout ridge
centered over the Four Corners region and active northern stream
flow around the periphery of the ridge. A large trough will be
located over the Pacific Northwest with a second trough diving
through the Great Lakes region. Further south, shortwave ridging
will be sliding into the Lower Mississippi Valley in advance of
the more amplified Great Lakes trough. Diurnal convection will
continue to become confined further south with isolated to
scattered showers and storms centered mainly south of I-20. Here,
a hot and humid airmass will continue to support 3500-4000 J/kg of
surface-based instability, however, poor lapse rates and tall
skinny CAPE profiles will not be supportive of microbursts. While
an isolated strong downburst or two cannot be ruled out, will not
advertise any severe threat in the HWO/graphics. Dew points in the
low to mid 70s will also contribute to continued heat stress,
especially along and south of I-20 where heat index values of
100-105 degrees will be likely. As such, will maintain the current
limited threat in the HWO/graphics through tomorrow.

Tuesday through Thursday:
Global guidance is in good agreement on the overall synoptic
pattern with a stout 600dam H5 ridge remaining centered over the
Four Corners and phasing northern stream energy over the Great
Lakes region into southeast Canada and New England. A surface cold
front associated with a sprawling surface high over the Northern
Plains will drop into the area on Tuesday and will usher in a
noticeably drier airmass characteristic of low 60s dew points. The
front will also shunt showers and thunderstorms to the immediate
coast with dry weather for the vast majority of the area. While
the airmass will be drier, temperatures will still remain in the
upper 80s to low 90s through the end of the week, but heat stress
will no longer be a concern.

Friday into the weekend:
We're continuing to keep an eye on the tropics and potential
development in the Bay of Campeche late in the week. If a tropical
system does develop it will reside within weak steering flow and
will slowly move north through the western Gulf of Mexico. Global
guidance and their respective ensembles quickly diverge thereafter
with a wide range of solutions being depicted. This is not
surprising as weak tropical cyclones in environments
characteristic of weak steering flow are notoriously difficult for
NWP to handle. On the synoptic scale, a compact shortwave trough
and closed low dropping into the Pacific Northwest will finally
act to flatten the large ridge over the Four Corners. Broad
ridging will also extend from the Bahamas into the southeast
states. Both of these ridges will ultimately play a large role as
to where any tropical system and associated deep moisture end up
in relation to the Gulf Coast. Given the large spread in guidance
will keep the forecast in line with the National Blend of Models
with scattered showers and thunderstorms possibly returning to the
area for the weekend. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       94  74  92  72 /  53  20  23   0
Meridian      94  72  93  70 /  47  20  23   0
Vicksburg     95  75  93  72 /  43  19  17   0
Hattiesburg   94  73  94  73 /  72  21  50   3
Natchez       94  74  92  73 /  44  22  41   1
Greenville    92  75  91  70 /  30  19   5   0
Greenwood     94  73  92  69 /  44  20   8   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jun 13, 10:29 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1129 AM CDT Sun Jun 13 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-141630-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
1129 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...this afternoon through this evening

DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today

Isolated severe thunderstorms are possible. Damaging wind gusts
will be the primary hazard with any severe storms that develop,
but some hail may also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerous heat with maximum heat index values near 105 degrees
is possible for extreme southeast Arkansas, portions of central
Mississippi, west central Mississippi, northwest Mississippi,
northeast Louisiana, and all of south central Mississippi on
Monday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

MSZ026>033-039-141630-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Noxubee-
1129 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...this afternoon through this evening

Isolated severe thunderstorms are possible. Damaging wind gusts
will be the primary hazard with any severe storms that develop,
but some hail may also be possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

MSZ036>038-043>046-049>052-056>058-141630-
Holmes-Attala-Winston-Madison MS-Leake-Neshoba-Kemper-Rankin-
Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
1129 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...this afternoon through this evening

Severe thunderstorms capable of producing damaging winds to
60 mph and hail at least to the size of quarters are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

MSZ042-047-048-053>055-059>066-072>074-141630-
Yazoo-Warren-Hinds-Claiborne-Copiah-Simpson-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
1129 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and west central
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...this afternoon through this evening

DANGEROUS HEAT
THREAT...Limited
TIMING...remainder of today

Severe thunderstorms capable of producing damaging winds to
60 mph and hail at least to the size of quarters are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerous heat with maximum heat index values near 105 degrees
is possible for extreme southeast Arkansas, portions of central
Mississippi, west central Mississippi, northwest Mississippi,
northeast Louisiana, and all of south central Mississippi on
Monday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 13, 11:07 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
1207 PM CDT Sun Jun 13 2021

MSZ031-131730-
Lowndes MS-
1207 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOWNDES COUNTY UNTIL
1230 PM CDT...

At 1207 PM CDT, Meteorologists were tracking a strong thunderstorm
near Steens, or near Columbus, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Columbus around 1220 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3336 8830 3338 8856 3354 8850 3352 8848
      3353 8847 3354 8849 3355 8850 3360 8847
      3360 8848 3365 8846 3363 8826
TIME...MOT...LOC 1707Z 006DEG 13KT 3358 8837

GRG

The radar

The Columbus AFB radar (KGWX), 42 km away, was scanning. The volume nearest the first event began at 18:53 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Lowndes

When
June 13, 12:51 PM CST
Where
Lowndes County, 0.43 mi ENE of Flynn
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.532, -88.443

A tree was blown down and fell onto a home along Gardenia Drive.

Thunderstorm Wind, Lowndes

When
June 13, 1:30 PM CST
Where
Lowndes County, 3.56 mi SSW of Steens
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.521, -88.339

A tree was blown down on Tabernacle Road.

Thunderstorm Wind, Kemper

When
June 13, 1:45 PM CST to 1:54 PM CST
Where
Kemper County, 1.74 mi W of Mt Nebo to Liberty
Measured
70 kt (81 mph) estimated gust
Property damage
$95,000
Reported by
Emergency Manager
Coordinates
32.700, -88.730

Winds from a severe thunderstorm damaged some mobile homes southwest of De Kalb, including a double-wide mobile home which had its roof blown off. Some trees were also blown down farther southwest along MS Highway 493 near Liberty.

Thunderstorm Wind, Lauderdale

When
June 13, 2:15 PM CST to 2:31 PM CST
Where
Lauderdale County, 0.6 mi ESE of Shucktown to 1.5 mi NNW of Suqualena
Measured
74 kt (85 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
32.545, -88.761

A roughly 7 mile by 4 mile swath of damaging winds occurred in the Okatibbee Lake area, with estimated peak gusts of 75-85 mph. Initial wind gusts of 60-70 mph blew down scattered trees along MS Highway 495, Pine Springs Road, and Okatibbee Creek Park. Winds likely spread out and accelerated as they surged southwest across the open waters of the lake. Multiple focused swaths of extensive wind damage occurred along Center Hill Martin Road, Hamrick Road, and Okatibbee Dam Road. Extensive tree damage was also noted at Twitley Branch Campground, Collinsville Park, and along the Okatibbee dam and West Bank park. Numerous hardwood and softwood trees were uprooted along the immediate western shore of the lake. As the surging winds spread further west, they quickly weakened to 60-70 mph with only a few scattered trees blown down along MS Highway 19.

Thunderstorm Wind, Lauderdale

When
June 13, 2:18 PM CST to 2:40 PM CST
Where
Lauderdale County, 2.43 mi WNW of Marion to 1.17 mi W of (Mei)key Fld Meridia
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
32.430, -88.690

Outflow winds from a severe thunderstorm caused some damage as they moved through the Meridian area. A tree was blown down onto a power line on 11th Avenue, a large tree was blown down near the intersection of 36th Street and Poplar Springs Drive, and a tree was blown down into power lines along Arundel Road. Nearby ASOS site KMEI at the Key Field Meridian airport measured a peak gust of 59 mph.

Thunderstorm Wind, Lauderdale

When
June 13, 2:26 PM CST
Where
Lauderdale County, Obadiah
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
32.500, -88.730

The roof was blown off a house along Gum Log Road.

Thunderstorm Wind, Neshoba

When
June 13, 2:30 PM CST
Where
Neshoba County, 3.08 mi SSW of Ocobla
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.709, -89.051

Trees were blown down in the Tucker community.

Thunderstorm Wind, Neshoba

When
June 13, 2:30 PM CST
Where
Neshoba County, 0.27 mi SE of House
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.627, -88.997

Trees were blown down in the House community.

Hail, Lauderdale

When
June 13, 2:38 PM CST
Where
Lauderdale County, Zero
Measured
1 in hail
Reported by
Public
Coordinates
32.300, -88.650

Hail up to the size of quarters fell in Zero.

Thunderstorm Wind, Jasper

When
June 13, 2:38 PM CST to 2:48 PM CST
Where
Jasper County, 4.76 mi NNE of Rose Hill to 2.72 mi WNW of Orange
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
32.210, -88.960

Outflow winds from a line of severe thunderstorms blew down trees and power lines in northeast Jasper County including along County Road 2422 in the Fellowship community, along County Road 5133, and along MS Highway 18 near the intersection with County Road 1830.

Thunderstorm Wind, Clarke

When
June 13, 2:41 PM CST to 2:44 PM CST
Where
Clarke County, 1.89 mi WSW of Enterprise to 3.21 mi NNW of Wautubbee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.170, -88.850

Outflow winds from a severe thunderstorm blew down a few trees in the Enterprise area. One was blown down on US Highway 11 in Enterprise just south of the intersection with MS Highway 513 and another was blown down into the road at Interstate 59 and MS Highway 513.

Thunderstorm Wind, Clarke

When
June 13, 2:45 PM CST to 2:50 PM CST
Where
Clarke County, 1.17 mi E of Stonewall
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.130, -88.780

Outflow winds from a severe thunderstorm blew down a few trees in the Stonewall area including two which fell homes. A few trees and power lines were blown down on the east side of town.

Thunderstorm Wind, Webster

When
June 13, 2:45 PM CST
Where
Webster County, 0.58 mi E of Fame
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.650, -89.160

A few trees were blown down along Palmer Road.

Thunderstorm Wind, Neshoba

When
June 13, 2:47 PM CST
Where
Neshoba County, Dixon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.670, -89.220

A tree was blown down in the Dixon community.

Thunderstorm Wind, Clarke

When
June 13, 3:02 PM CST
Where
Clarke County, 0.35 mi E of Quitman
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.050, -88.724

A tree was blown down along North Jackson Avenue in Quitman.

Thunderstorm Wind, Simpson

When
June 13, 3:08 PM CST
Where
Simpson County, 1.03 mi E of Union
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.880, -90.062

A tree was blown down at MS Highway 28 and MC Meyers Road.

Thunderstorm Wind, Rankin

When
June 13, 3:33 PM CST
Where
Rankin County, 2.32 mi NNW of Clarksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.360, -89.748

Outflow winds from a severe thunderstorm blew down trees on Barker Road.

Thunderstorm Wind, Scott

When
June 13, 3:36 PM CST
Where
Scott County, 0.99 mi W of Raworth
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.370, -89.587

Trees were blown down along Kalem Road.

Thunderstorm Wind, Montgomery

When
June 13, 3:37 PM CST
Where
Montgomery County, 2.22 mi NNW of Duck Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.660, -89.734

A tree was blown down on US Highway 51 north of Duck Hill.

Thunderstorm Wind, Jones

When
June 13, 3:40 PM CST to 3:42 PM CST
Where
Jones County, 2.38 mi NNW of Mill Creek
Measured
53 kt (61 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
31.710, -88.990

Damaging winds from a severe thunderstorm blew some shingles off a home. Also a tree was blown onto another home in the area, with residents trapped inside but no injuries.

Thunderstorm Wind, Montgomery

When
June 13, 3:42 PM CST to 3:48 PM CST
Where
Montgomery County, 0.9 mi E of Hendrix Siding to 2.31 mi E of Winona
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.468, -89.615

A tree was blown down in the city of Winona, and another tree was blown down between there and Kilmichael.

Thunderstorm Wind, Carroll

When
June 13, 3:55 PM CST
Where
Carroll County, 3.09 mi NNW of Sommerville Communit
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.440, -89.854

A few trees were blown down along MS Highway 35 S.

Thunderstorm Wind, Attala

When
June 13, 4:06 PM CST
Where
Attala County, 2.15 mi NNE of Possumneck
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.180, -89.740

Power lines were blown down along a portion of MS Highway 440.

Thunderstorm Wind, Carroll

When
June 13, 4:10 PM CST
Where
Carroll County, Coila
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.400, -89.970

Trees were blown down in the Coila area and along MS Highway 17.

Thunderstorm Wind, Attala

When
June 13, 4:15 PM CST
Where
Attala County, 6.95 mi WNW of Mc Cool
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.252, -89.453

A tree was blown down along Attala Road 3122 near the intersection with Attala Road 2267.

Thunderstorm Wind, Forrest

When
June 13, 4:20 PM CST to 5:00 PM CST
Where
Forrest County, 2.36 mi E of Eatonville to 4.15 mi W of Fruitland Park
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.420, -89.290

Numerous trees and power lines were blown down across the county in a swath of damaging outflow winds from severe thunderstorms. A portion of Interstate 59 northbound near mile marker 71 was blocked due to downed trees. Numerous trees were blown down in Petal and in Sunrise, including several trees and power lines down near Sunrise Road and Old River Road.

Thunderstorm Wind, Rankin

When
June 13, 4:31 PM CST
Where
Rankin County, 2.4 mi NE of Luckney
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.377, -90.044

Trees were blown down onto power lines along Old Fannin Road.

Lightning, Forrest

When
June 13, 4:32 PM CST
Where
Forrest County, 3.64 mi NE of (Hbg)hattiesburg Arp
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.310, -89.210

A house near the Sunrise area was struck by lightning.

Thunderstorm Wind, Holmes

When
June 13, 4:35 PM CST
Where
Holmes County, 1.39 mi S of Richland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.950, -89.983

Trees were blown down along MS Highway 17.

Thunderstorm Wind, Lamar

When
June 13, 4:39 PM CST
Where
Lamar County, 2.25 mi N of Purvis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.182, -89.413

Trees were blown downed along Old Highway 11 north of Purvis.

Thunderstorm Wind, Rankin

When
June 13, 4:45 PM CST
Where
Rankin County, 1.05 mi W of Whites
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.080, -90.218

Trees were blown down along Ward Road.

Thunderstorm Wind, Rankin

When
June 13, 4:48 PM CST
Where
Rankin County, 2.07 mi S of Star
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.070, -90.050

Trees were blown down along Rockwood Road.

Thunderstorm Wind, Lamar

When
June 13, 5:00 PM CST
Where
Lamar County, 1.38 mi N of Lumberton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.020, -89.450

Trees were blown down along US Highway 11 north of Lumberton.

Thunderstorm Wind, Madison

When
June 13, 5:13 PM CST to 5:50 PM CST
Where
Madison County, 1.38 mi S of Way to 3.5 mi E of Madison
Measured
58 kt (67 mph) estimated gust
Property damage
$80,000
Reported by
Public
Coordinates
32.730, -90.030

A severe thunderstorm produced a swath of damaging winds across central Madison County, with the most intense damage estimated to be from 65 to 70 mph winds in the Deerfield subdivision. In that area, over a dozen large trees were uprooted, some of which fell across streets and one fell onto and punctured the corner of a roof. Several trees fell onto houses in the Way Road area and also in the Twin Harbor area. Elsewhere, several trees and power lines were blown down by the severe winds.

Thunderstorm Wind, Simpson

When
June 14, 4:44 PM CST
Where
Simpson County, 1.89 mi ESE of Magee Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.860, -89.770

A couple of trees were blown down along MS Highway 28 west of Magee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2021Every state in 2021This day in weather historyWarnings in Mississippi, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976768, 976769, 976796, 976802, 976830, 976817, 976835, 980623, 976843, 976864, 976857, 976859, 977209, 977214, 976871, 977215, 977242, 977244, 977245, 977251, 977254, 977256, 977258, 977259, 977261, 977285, 977276, 977277, 977279, 977281, 977287, 977288, 977290, 977295, 977303.